Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 10, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 9, 2016, 3:36 AM PST for 5 counties in Oregon; Columbia County, Walla Walla County, Washington. It took effect at Mar 9, 2016, 1:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2016, 3:36 AM PST (11:36 UTC)
- In effect from
- Mar 9, 2016, 1:00 PM PST
- Expired
- Mar 10, 2016, 6:04 AM PST
- In force
- 17 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Union County, OR, Wheeler County, OR, Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 18 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.6 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755 WWUS76 KPDT 091136 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 336 AM PST WED MAR 9 2016 ...STRONG SOUTHERLY WINDS... .A WARM FRONT MOVING THROUGH THE REGION WILL BRING INCREASING SOUTHERLY WINDS TO THE FOLLOWING ADVISED AREAS LATE TODAY THROUGH EARLY THURSDAY. ORZ507-508-WAZ029-092300- /O.NEW.KPDT.WI.Y.0010.160310T0000Z-160310T1500Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA 336 AM PST WED MAR 9 2016 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST THURSDAY. * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH. STRONGEST WINDS WILL BE ALONG THE BASE OF THE BLUE MOUNTAINS. * TIMING...WINDS WILL BEGIN TO INCREASE THIS AFTERNOON AND REACH THEIR PEAK OVERNIGHT. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. DOWNED TREES AND POWER LINES ARE POSSIBLE WITH WINDS THIS STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ049-092300- /O.NEW.KPDT.WI.Y.0010.160309T2100Z-160310T1800Z/ GRANDE RONDE VALLEY- 336 AM PST WED MAR 9 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST THURSDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST THURSDAY. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL BEGIN TO INCREASE THIS AFTERNOON AND REACH THEIR PEAK OVERNIGHT AND BEFORE DECREASING THURSDAY. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. DOWNED TREES AND POWER LINES ARE POSSIBLE WITH WINDS THIS STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
739 WWUS76 KPDT 092134 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 134 PM PST WED MAR 9 2016 ...STRONG SOUTHERLY WINDS TONIGHT THROUGH THURSDAY MORNING... .A WARM FRONT MOVING THROUGH THE REGION WILL BRING INCREASING SOUTHERLY WINDS TO THE FOLLOWING ADVISED AREAS TONIGHT THROUGH EARLY THURSDAY. ORZ507-508-WAZ029-101200- /O.CON.KPDT.WI.Y.0010.160310T0000Z-160310T1500Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA 134 PM PST WED MAR 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND REACH THEIR PEAK OVERNIGHT. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. GARBAGE CANS AND LAWN FURNITURE NOT TIED DOWN MAY FLIP OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ049-101200- /O.CON.KPDT.WI.Y.0010.000000T0000Z-160310T1800Z/ GRANDE RONDE VALLEY- 134 PM PST WED MAR 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL BEGIN TO INCREASE THIS AFTERNOON AND REACH THEIR PEAK OVERNIGHT AND BEFORE DECREASING THURSDAY. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. GARBAGE CANS AND LAWN FURNITURE NOT TIED DOWN MAY FLIP OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
769 WWUS76 KPDT 100404 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 804 PM PST WED MAR 9 2016 ...VERY WINDY SOUTH WINDS EXPECTED TONIGHT THROUGH THURSDAY MORNING... .A WARM FRONT MOVING THROUGH THE REGION WILL BRING VERY WINDY CONDITIONS ACROSS THE FOOTHILLS OF THE BLUE MOUNTAINS AND GRANDE RONDE VALLEY TONIGHT THROUGH EARLY THURSDAY. WIND GUSTS AROUND 50 MPH ARE POSSIBLE. ORZ507-508-WAZ029-101500- /O.CON.KPDT.WI.Y.0010.000000T0000Z-160310T1500Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA 804 PM PST WED MAR 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDY SOUTH WINDS WILL CONTINUE AND REACH THEIR PEAK OVERNIGHT. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. GARBAGE CANS AND LAWN FURNITURE NOT TIED DOWN MAY FLIP OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ049-101500- /O.CON.KPDT.WI.Y.0010.000000T0000Z-160310T1800Z/ GRANDE RONDE VALLEY- 804 PM PST WED MAR 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDY SOUTH WINDS WILL CONTINUE AND REACH THEIR PEAK OVERNIGHT BEFORE DECREASING THURSDAY. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. GARBAGE CANS AND LAWN FURNITURE NOT TIED DOWN MAY FLIP OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
620 WWUS76 KPDT 101252 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 452 AM PST THU MAR 10 2016 ...VERY WINDY SOUTH WINDS EXPECTED THROUGH EARLY THIS MORNING... .A WARM FRONT MOVING THROUGH THE REGION WILL BRING VERY WINDY CONDITIONS ACROSS THE FOOTHILLS OF THE BLUE MOUNTAINS THROUGH EARLY THIS MORNING. WIND GUSTS AROUND 50 MPH ARE POSSIBLE. ORZ049-101400- /O.CAN.KPDT.WI.Y.0010.000000T0000Z-160310T1800Z/ GRANDE RONDE VALLEY- 452 AM PST THU MAR 10 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY FOR LADD AND PYLES CANYONS. WINDS HAVE DIMINISHED ACROSS THE AREA. $$ ORZ507-508-WAZ029-101500- /O.CON.KPDT.WI.Y.0010.000000T0000Z-160310T1500Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA 452 AM PST THU MAR 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. GARBAGE CANS AND LAWN FURNITURE NOT TIED DOWN MAY FLIP OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
735 WWUS76 KPDT 101404 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 604 AM PST THU MAR 10 2016 ORZ507-508-WAZ029-101515- /O.CAN.KPDT.WI.Y.0010.000000T0000Z-160310T1500Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- 604 AM PST THU MAR 10 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHING AND AND STRONG WINDS ARE NO LONGER EXPECTED TODAY. HOWEVER OCCASIONAL BREEZY WINDS ARE STILL EXPECTED INTO THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 9, 2:46 AM PST, 50 minutes earlier.
Area forecast discussion, Mar 9, 2:46 AM PST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
246 AM PST WED MAR 9 2016
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...A WARM FRONT IS MOVING
INTO NORTHERN CALIFORNIA AND SOUTHWEST OREGON THIS MORNING. THIS
FRONT WILL SLOWLY WORK ITS WAY NORTH DURING THE DAY. EXPECT
INCREASING PRECIPITATION IN CENTRAL OREGON THIS MORNING WITH SNOW
LEVELS AROUND 3500 TO 4000 FEET INITIALLY AND THEN RISING.
PRECIPITATION WILL SPREAD NORTH TO COVER THE ENTIRE FORECAST AREA BY
AFTERNOON. PRECIPITATION WILL MAINLY BE RAIN BUT WILL START OUT AS
SNOW ABOVE 4000 FEET BEFORE CHANGING TO RAIN AS SNOW LEVELS RISE.
THE EAST SLOPES OF THE WASHINGTON CASCADES WILL SEE SNOW DOWN TO
AROUND 2500 FEET INITIALLY AND THEN RISE TO 3000 TO 3500 FEET BY
AFTERNOON AND EVENING. THIS WILL PRODUCE SOME MINOR ACCUMULATIONS OF
1 TO 3 INCHES BELOW 3000 FEET. BY WEDNESDAY NIGHT THE WARM FRONT
WILL MAINLY BE OVER CENTRAL AND NORTHERN WASHINGTON BUT A COLD FRONT
WILL QUICKLY ARRIVE FROM THE WEST LATE WEDNESDAY NIGHT AND THURSDAY.
THIS FRONT WILL PRODUCE ANOTHER PERIOD OF PRECIPITATION ACROSS THE
FORECAST AREA BEFORE EXITING LATE DAY INTO IDAHO LEAVING JUST SOME
LINGERING SHOWERS IN THE EASTERN MOUNTAINS THURSDAY NIGHT.
WINDS WILL ALSO BE A CONCERN. THE WARM FRONT WILL USHER IN SOME
POTENTIALLY STRONG SOUTHERLY WINDS STARTING THIS AFTERNOON AND
CONTINUING UNTIL THE COLD FRONTAL PASSAGE EARLY THURSDAY. WIND
ADVISORIES WILL BE ISSUED FOR THE FOOTHILLS OF THE BLUE MOUNTAINS
FOR STRONG DOWNSLOPE WINDS AT THE BASE OF THE BLUE MOUNTAINS. THE
SOUTHERN GRANDE RONDE VALLEY WILL ALSO SEE SOME STRONG SOUTHERLY
WINDS AND BE UNDER AN ADVISORY.
.LONG TERM...FRIDAY THROUGH WEDNESDAY...A LARGE UPPER LEVEL TROUGH
OVER THE GULF OF ALASKA WILL CONTINUE TO MOVE CLOSER TO THE PACIFIC
NORTHWEST THIS WEEKEND AND INTO NEXT WEEK. COOLER AIR AND LOWERED
SNOW LEVELS WILL CONTINUE TO BE THE MAIN IMPACT OF THE EXTENDED.
WHILE THE AIRMASS WILL BE COOLER...THE OVERALL HIGH TEMPERATURES
WILL BE RIGHT AROUND NORMAL FOR THIS TIME OF YEAR.
SEVERAL BANDS OF MOISTURE WILL ACCOMPANY THIS APPROACHING WEATHER
SYSTEM...THEREFORE POPS IN THE EXTENDED WILL BE NEAR TO ABOVE THE
CLIMATOLOGY. AS THERE ARE SUBTLE DIFFERENCES IN THE MODELS EXPECT
THESE POPS TO HAVE SEVERAL ADJUSTMENT UP/DOWN AS WE APPROACH THE
SHORT TERM.
TOWARDS THE MIDDLE OF NEXT WEEK MODELS ARE STARTING TO HINT AT A
RIDGE TO BUILD OVER THE AREA...SO WE MAY START TO SEE A SHIFT FROM
HIGHER POPS TO LOWER...BUT THAT MAY HAVE TO WAIT UNTIL THE LATER
PART OF NEXT WEEK. ON A PLUS SIDE...THE LOWERED SNOW LEVELS SHOULD
HELP ALLEVIATE THE ONGOING HYDRO CONCERNS THAT WE HAVE IN THE SHORT
TERM. THAT DOES NOT MEAN THAT THERE WONT BE HYDRO CONCERNS FOR THE
EXTENDED...JUST A LOWER STRESS ON THE SNOWMELT SIDE. WEBER
&&
.AVIATION...12Z TAFS...VARIOUS CATEGORIES CAN BE EXPECTED OVER THE
NEXT 24 HOURS AS ALL TAF SITES HAVE A DECENT CHANCE TO SEE LOWERED
CIG/VIS DUE TO RAIN. WITH EXCEPTION OF KYKM AND KDLS...TAF SITES
CAN EXPECT BREEZY WINDS...MAINLY AFTER THE 00Z/10 TIME PERIOD...SOME
AREAS WILL NOT SEE BREEZY WINDS UNTIL LATE IN THE TAF PERIOD 06-
12Z/10. WEBER
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 54 47 55 37 / 70 40 60 10
ALW 56 49 56 39 / 60 80 70 10
PSC 52 50 59 37 / 60 70 30 10
YKM 48 37 58 30 / 100 100 30 0
HRI 52 49 58 35 / 70 40 40 10
ELN 44 36 52 30 / 100 100 30 10
RDM 52 41 53 33 / 90 20 40 10
LGD 49 43 53 37 / 70 70 70 40
GCD 50 43 54 37 / 70 20 60 30
DLS 50 43 58 36 / 100 70 40 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM PST THURSDAY FOR
ORZ507-508.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST THURSDAY FOR
ORZ049.
WA...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM PST THURSDAY FOR
WAZ029.
FLOOD WATCH FROM 10 AM PST THIS MORNING THROUGH THURSDAY MORNING
FOR WAZ026-027-520-521.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/89/89The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:57 AM PST | Areal Flood Warning | PDT | Kittitas, Yakima | 24 hr |
Nearby
Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.